Define overdose. If you mean high mag levels after mag sulfate I.V. Was given, then you need to know that mag level can be elevated after I.V. Dose, temporarily, until it shifts spontaneously into mag storage. I.E. It is okay to be hi right after I.V. Dose. It is not ok to stay elevated a few days later. Lasix (furosemide) diuresis could correct this under a physician's supervision. It's also is okay to watch it decine on own.
Depends on symptoms. The way to recognize mag overdose is blood work that shows increase in values. If the "overdose" caused heart rhythm problems that caused a cardiac arrest, then long term problems are possible. But if "overdose" means increase in blood level, then it is not important. Usually after Magnesium Sulfate infusion, levels in blood go up before they normalize by moving out of blood into storage in cells.
Not usually. Magnesium overdose can cause lots of metabolic problems, (low blood pressure, respiratory depression) but once resolved is not associated with long term problems. Kidney patients should not be exposed to magnesium containing products as the kidney removes excess magnesium.
No. Magnesium sulfate can cause toxicity when infused at excessive rates, however its effects quickly dissipate once the infusion is stopped (excreted via urine rather promptly). In extreme cases of severe toxicity cardiac arrest can occur and result in death or permanent deficits in neurological or cardiac function; this is very rare and exceptional.